Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Jun 3, 2021, 5:05 PM CDT for Kewaunee County, Wisconsin. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2021, 5:05 PM CDT (22:05 UTC)
- Expired
- Jun 3, 2021, 5:45 PM CDT
- In force
- 40 min
- Issued by
- NWS Green Bay, WI
County Kewaunee County, WI
The radar
The Green Bay radar (KGRB), 24 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 5:36 PM CDT | TSTM WND GST 43 | Kewaunee, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.1 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2049 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
959
WWUS83 KGRB 032205
SPSGRB
Special Weather Statement
National Weather Service Green Bay WI
505 PM CDT Thu Jun 3 2021
WIZ022-038>040-049-050-032245-
Calumet WI-Kewaunee WI-Outagamie WI-Manitowoc WI-Door WI-Brown WI-
505 PM CDT Thu Jun 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR BROWN...KEWAUNEE...SOUTHERN
DOOR...NORTHERN CALUMET...SOUTHEASTERN OUTAGAMIE AND NORTHERN
MANITOWOC COUNTIES UNTIL 545 PM CDT...
At 505 PM CDT, Doppler radar was tracking a broken line of strong
thunderstorms along a line extending from 11 miles west of Sturgeon
Bay to near Bellevue Town to Appleton. Movement was east at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Green Bay, Appleton, Manitowoc, Sturgeon Bay, Kewaunee, Bay Shore
Park, Menasha, Kaukauna, Little Chute and Kimberly.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4421 8840 4424 8840 4425 8852 4450 8792
4488 8764 4489 8760 4483 8718 4477 8726
4454 8741 4433 8748 4422 8746 4404 8790
TIME...MOT...LOC 2205Z 287DEG 27KT 4482 8761 4448 8785 4427 8837
$$
CooleyWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Jun 3, 3:01 PM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Jun 3, 3:01 PM CDT, 2 hours 4 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 301 PM CDT Thu Jun 3 2021 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Friday Issued at 300 PM CDT Thu Jun 3 2021 A shortwave trough will be on its way through the region this afternoon and evening, bringing in high clouds and rain showers to most of the region. A chance for thunder will likely be mixed in as these storms drop along a surface boundary, assisted with surface CAPE around 800 to 1000 J/kg and 20 to 30 knots of shear. That said, the CAPE is generally in a tall and skinny profile, which would support more of a brief rain chance than any severe weather. Thus, kept the forecast running with showers and a mention of thunder, which could briefly include small hail or a few gusts at times. Tonight, clearing skies are expected fairly quickly behind the retreating shortwave, which will open up the chance for some fog, mainly across the far north. Currently expect the dewpoints to be too low to spread the fog too far into central WI, so kept most of the fog concentrated towards the Upper Peninsula border. Lows tonight will be in the middle 50s to the lower 60s. Friday will be another hot day, with flow turning to the southwest. Despite strong WAA at the surface steadily driving MUCAPES towards 1000-2000 J/kg, a strong inversion aloft and ongoing subsidence will aide in preventing any storm development. In fact, subsidence will likely lead to clearing skies during the afternoon, with plenty of sunshine for a warm start to the weekend in the evening. Highs will likely reach into the lower to middle 80s. .LONG TERM...Friday Night Through Thursday Issued at 300 PM CDT Thu Jun 3 2021 Well above normal temperatures will be the focus over the weekend. Mid and upper ridge will build across the Midwest and Great Lakes region, allowing for increasing temps along with lots of sunshine. Daytime mixing up to 800mb or so will help transport warmer air aloft to the surface. Temps at 850mb are forecast to be around 17C to 20C, which ranges from the 90th to 99th percentile of climatology, depending on the location. Current records for June 5 and 6 range from about 90 to 95 degrees. With highs forecast to range from the upper 80s to low 90s we may fall just shy of breaking records this weekend, but would not be surprised to see records set at one or two locations. A weak feature moving north of WI Saturday afternoon could pulse up a few isolated showers or thunderstorms in far northeast WI, but confidence in this occurring is rather low. Most places will be rain free through the weekend. A surface front moves across Minnesota on Sunday and approaches northwest WI on Sunday night. Models are generally stalling this front out, but some showers and storms could progress into central and north- central WI Sunday night before fizzling out. This boundary moves back north on Monday and stays north through the week. However, chances for showers and thunderstorms exist every day, mainly during the afternoons and evenings, due to daytime heating. With jet energy well north into Canada, the timing and location of these will likely come down to the location of any surface/outflow boundaries and some weak shortwave energy at times. Meanwhile, temperatures will remain above normal with highs well into the 80s every day. Lows will also be mild in the 60s. && .AVIATION...for 18Z TAF Issuance Issued at 1242 PM CDT Thu Jun 3 2021 An upper cloud deck will move in to the region from the north at the beginning of the period, bringing with it a several showers which will cross most TAF sites. Some thunder is possible in the middle to late afternoon, but convection will likely be sporadic enough to leave thunder out of the TAF forecasts until confidence on placement increases. The window for thunder will also be fairly small, with showers being the dominant precipitation type into the overnight. Tonight, activity will clear north to south, with clearing skies across the north. This will present a chance for fog, mainly for RHI with this issuance. LLWS will also move into the region overnight, impacting most of the central WI TAF sites. Once the sun rises again towards the end of the TAF period, both LLWS and any fog will dissipate fairly rapidly as we mix out. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Uhlmann LONG TERM......KLJ AVIATION.......Uhlmann
Hazardous weather outlook, Jun 3, 2:51 PM CDT, 2 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 251 PM CDT Thu Jun 3 2021 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-042000- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 251 PM CDT Thu Jun 3 2021 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight There is a chance of thunderstorms this afternoon and tonight. Some of the stronger storms could produce wind gusts to around 45 mph and small hail this evening. .DAYS TWO THROUGH SEVEN...Friday through Thursday Hazardous beach conditions and an increased chance of rip currents are possible this weekend due to building waves on Lake Michigan, particularly on Sunday. There is a chance of thunderstorms each day Monday through Thursday. It is too early to determine if any of the storms would become severe. .SPOTTER INFORMATION STATEMENT... Spotters are requested to report hail and wind gusts over 35 mph this afternoon and evening. LMZ521-522-541>543-042000- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 251 PM CDT Thu Jun 3 2021 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight There is a chance of thunderstorms this afternoon and tonight. Some of the stronger storms could produce hail and strong wind gusts this evening. .DAYS TWO THROUGH SEVEN...Friday through Thursday Conditions hazardous to small craft may develop over the weekend due to persistent south winds and building waves. There is a chance of thunderstorms each day Monday through Thursday. Any storms which develop will pose a hazard to mariners. Uhlmann/KLJ
In the hours before
Special weather statement, Jun 3, 3:54 PM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Green Bay WI
354 PM CDT Thu Jun 3 2021
WIZ031-032145-
Shawano WI-
354 PM CDT Thu Jun 3 2021
...SPECIAL WEATHER STATEMENT...
At 354 PM CDT, Doppler radar was tracking a strong thunderstorm near
Shawano, moving southeast at 25 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Shawano, Belle Plaine, Bonduel, Red River, Cecil, Green Valley,
Advance, Landstad, Zachow and Shawano Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4476 8880 4486 8872 4486 8871 4479 8826
4459 8839
TIME...MOT...LOC 2054Z 297DEG 20KT 4480 8867
CooleySpecial weather statement, Jun 3, 4:33 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service Green Bay WI
433 PM CDT Thu Jun 3 2021
WIZ031-037>039-048-049-074-032215-
Calumet WI-Southern Oconto County WI-Waupaca WI-Shawano WI-
Outagamie WI-Winnebago WI-Brown WI-
433 PM CDT Thu Jun 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR BROWN...NORTHWESTERN CALUMET...
NORTHERN WINNEBAGO...SOUTHERN WAUPACA...SOUTH CENTRAL OCONTO...
OUTAGAMIE AND EASTERN SHAWANO COUNTIES UNTIL 515 PM CDT...
At 432 PM CDT, Doppler radar was tracking a broken line of strong
thunderstorms along a line extending from Pulaski to Black Creek to
near Waupaca. Movement was southeast at 25 mph.
Pea size hail and wind gusts up to 40 mph will be possible with
these storms.
Locations impacted include...
Green Bay, Appleton, Waupaca, Bay Shore Park, Menasha, Kaukauna,
Little Chute, New London, Kimberly and Pulaski.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4421 8889 4424 8889 4424 8896 4436 8918
4453 8855 4477 8826 4468 8793 4463 8793
4466 8785 4464 8776 4448 8776 4430 8798
4411 8871
TIME...MOT...LOC 2132Z 299DEG 16KT 4468 8823 4450 8846 4436 8900
CooleySpecial weather statement, Jun 3, 5:05 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
505 PM CDT Thu Jun 3 2021
WIZ022-038>040-049-050-032245-
Calumet WI-Kewaunee WI-Outagamie WI-Manitowoc WI-Door WI-Brown WI-
505 PM CDT Thu Jun 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR BROWN...KEWAUNEE...SOUTHERN
DOOR...NORTHERN CALUMET...SOUTHEASTERN OUTAGAMIE AND NORTHERN
MANITOWOC COUNTIES UNTIL 545 PM CDT...
At 505 PM CDT, Doppler radar was tracking a broken line of strong
thunderstorms along a line extending from 11 miles west of Sturgeon
Bay to near Bellevue Town to Appleton. Movement was east at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Green Bay, Appleton, Manitowoc, Sturgeon Bay, Kewaunee, Bay Shore
Park, Menasha, Kaukauna, Little Chute and Kimberly.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4421 8840 4424 8840 4425 8852 4450 8792
4488 8764 4489 8760 4483 8718 4477 8726
4454 8741 4433 8748 4422 8746 4404 8790
TIME...MOT...LOC 2205Z 287DEG 27KT 4482 8761 4448 8785 4427 8837
CooleyThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 3:54 PM CDT | Special Weather Statement | GRB | Shawano | 51 min |
| Jun 3, 4:33 PM CDT | Special Weather Statement | GRB | Brown, Outagamie | 42 min |
| Jun 3, 5:21 PM CDT | Special Marine Warning | GRB | 50 min |
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.